Intentional overdose of dolutegravir/abacavir/lamivudine (Triumeq) in a 26-year-old man

Paul van Dam, Mark van Geffen, Thomas Havenith, Dirk Posthouwer

Research output: Contribution to journalEditorialAcademicpeer-review

Abstract

Triumeq is a single-tablet regimen for patients with HIV infection comprising dolutegravir, abacavir and lamivudine. Overdoses with Triumeq have not been reported previously. We present a case of a 26-year-old man who presented to our hospital after intentionally ingesting 30 tablets of Triumeq. An intoxication with Triumeq can lead to several side effects. An overdose of abacavir and lamivudine can cause mitochondrial toxicity and lactic acidosis. An intoxication with dolutegravir appears to be relatively harmless. As Triumeq will be used on a regular basis as treatment for patients with HIV-1 infection, these intoxications are expected to be encountered more often.

Original languageEnglish
Pages (from-to)549-552
Number of pages4
JournalAntiviral Therapy
Volume23
Issue number6
DOIs
Publication statusPublished - 2018

Keywords

  • POPULATION PHARMACOKINETICS
  • HIV
  • FUMARATE/EMTRICITABINE
  • DOLUTEGRAVIR

Cite this